| Catalog Number |
912031 |
| Medical Device Problem Code |
Biocompatibility (2886)
| Health Effect - Clinical Code |
Hypersensitivity/Allergic reaction (1907)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).G2: foreign - the event occurred in germany.The customer has indicated that the product will not be returned to zimmer biomet for investigation as it remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found that would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
Event or Problem Description
It was reported that a patient had a left knee procedure approximately twenty-five (25) months ago in which a juggerknot anchor was implanted.The patient reports that she has had multiple examinations since the procedure due to pain.An allergy test confirmed sensitivity to the anchor which remains implanted at this time.The patient is seeking removal of the anchor due to symptoms.Attempts have been made, and no further information has been provided.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; g1; g3; g6; h1; h2; h3; h6.It is noted that allergy to the anchor is confirmed, however what material in the anchor is not confirmed.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: we conducted an epicutaneous test with a knee thread implant on the above-mentioned patient.Sensitization to the following substance was observed: anchor.The root cause of the reported issue is attributed to use error, does not follow instructions due to the positive test for allergy to anchor material.Per the ifu soft anchors section, "contradictions", "foreign body sensitivity.Where material sensitivity is suspected, testing is to be completed prior to implantation of the device." as testing was not done before implantation, root cause is attributed to user error.A summary of the investigation was sent to the complainant conveying proper surgical technique and use of the device.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
Event or Problem Description
No further event information is available at the time of this report.